MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1
Model Number 802111
Medical Device Problem Codes Device Alarm System (1012); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use of the device for cardiovascular bypass (cpb), the level system had multiple alert tones without any messages being displayed.After further investigation it was found that the alert level sensor was not fully seated properly in the level pad.It was reseated and after the level system was rebooted, the messages appeared in the message area auxiliary tab.The issue resolved and the level module was used for the remainder of the case.The surgical procedure was completed successfully.There was no delay, no blood loss, nor adverse consequences to the patient.
 
Additional Manufacturer Narrative
Per data log review: on (b)(6) 2022 the level module was reporting many alarm probe status changes from coupled to disconnected, back to coupled.This happened in the same second.This can occur and clear so fast that only an audio alert occurs.The log confirms the complaint.
 
Additional Manufacturer Narrative
The reported complaint was confirmed.If additional information becomes available on this complaint that would alter the facts and/or conclusion, a supplemental report will be filed accordingly.
 
Event or Problem Description
Per clinical review: on (b)(6) 2022, the team experienced a problem with their heart lung machine (hlm) whereby they got multiple alert tones without messages.This issue occurred during cardiopulmonary bypass (cpb), with no change out, no blood loss, no delay, and no adverse event.The clinician eventually realized that the level alert sensor was not fully seated in the level pad and proceeded to reseat the sensor.The logs confirmed the issue that when the level sensor goes from coupled to not attached and back to coupled fast enough, only the audio alert sounds, but no message pops up on the central control monitor (ccm).When this occurs, the proper message is populated in the messages areas of the auxiliary (aux) tab, but users are often not aware of this.

Brand Name
ADVANCED PERFUSION SYSTEM 1
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
6200 jackson road
ann arbor MI 48103
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
6200 jackson road
ann arbor, MI 48103
7346634145
MDR Report Key15790472
Report Number1828100-2022-00389
Device Sequence Number14889736
Product Code DTQ
UDI-Device Identifier00886799000717
UDI-Public(01)00886799000717(11)170811
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K172220
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number802111
Device Catalogue Number802111
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2022
Supplement Date Received by Manufacturer11/29/2022
Initial Report FDA Received Date11/14/2022
Supplement Report FDA Received Date12/08/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/11/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown